[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] RE: Disetronic .5 Bolus Increments

I was wondering if this is my problem--having to use X amount of insulin, and
being sensitive to it.
My Educator wants me to get more aggressive with my insulin bolus, due to too
many highs.  But every single time I do that, I end up with lows.  I cannot
function at 90 or even 100.  I cant feel the lows coming on anymore, and I
always drop from the 90's.  Even a short walk through a store would send me
low.  So I have to maintain around 120 to 140, and every little bolus
adjustment just causes 70's to 50's.

Is this sensitivity or what??????????

Laura, just going by the data you have given me I would say that the problem is 
that your basal rates are set too high!  The symptoms you describe about 
walking through the store and going too low because you were 90-100 when you 
started....are consistent with someone having too much insilin in their blood 
stream.  Tone down the basals and you will be fine.  

Same thing when I went from 3 shots/day to MDI before going on the pump 4 years 
ago.  The CDE wanted to drop my NPH by 30%.  I said no way!  Turns out she was 
right and that I didn't need so much afterall.  
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml